Indiana, 2002

Flood in Indiana, February 6 to 11, 2002

February 6 to 11, 2002 · NWS PAH · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 6, 2:55 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Feb 6, 2:55 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
255 AM CST WED FEB 6 2002

CHANCE OF SNOW MAIN CONCERN THROUGH TONIGHT. WILL UP POPS ALL AREAS
TO CATEGORICAL...AND GO WITH PREDOMINANTLY ALL SNOW. SOUNDINGS
SUPPORT NEARLY ALL SNOW...AS WE WET BULB DOWN BELOW ZERO THROUGHOUT
NEARLY ALL THE COLUMN ONCE THE PRECIP STARTS TODAY. LITTLE WARM AIR
ADVECTION SEEN ON BOTH THE MESO-ETA AND AVN TO OFFSET THIS TREND.
THE EXCEPTION MAY BE TONIGHT IN OUR SE COUNTIES IN WRN
KENTUCKY...WHEN THE MODELS SHOW 950-900MB TEMPS GOING ABOVE ZERO.
WILL CONSIDER A RAIN / SNOW MIX IN THIS AREA. ANYWAY...GOOD
ISENTROPIC LIFT SEEN ON MODELS 290-300K TODAY...WITH SPECIFIC
HUMIDITY VALUES AROUND 3. MAY SEE AN INITIAL ROUND OF SNOW EARLY ON
TODAY...GRADUALLY LIFTING NE ACROSS THE CWFA. BEST THREAT AREA IS
ACROSS THE SOUTH AND SOUTHWEST. COULD SEE SOME ACCUMULATION. MAY
MENTION AN INCH AVERAGE SOUTH. NORTH AND NORTHEAST SECTIONS TOWARD
SE IL AND SW IN WILL BE INFLUENCED BY DRY LOW LEVELS UNTIL LATER IN
THE DAY. FOR NOW...WILL NOT ISSUE AN ADVISORY AS WE DO NOT EXPECT A
2 INCH CRITERIA AVERAGE EVEN THROUGH TONIGHT. HOWEVER...WE WILL
MONITOR THIS CLOSELY. SOME PLACES COULD SEE 2 INCHES HERE AND THERE
BEFORE THIS EVENT IS THROUGH.

UPPER LOW TO TRACK FROM ARKANSAS INTO MIDDLE TENNESSEE
TONIGHT...SETTING UP A DEFORMATION REGION TO ITS NORTH ACROSS MUCH
OF THE FA. BEST THREAT ZONE AGAIN SOUTHERN HALF. QPF AND SPECIFIC
HUMIDITY VALUES SUPPORT  1 INCH OR MAYBE 2 ACROSS THE SOUTH WITH
MINOR ACCUMULATIONS POSSIBLE NORTH. IF THE ACTIVITY BECOMES MIXED
WITH RAIN IN WRN KY...THIS WOULD TREND AMOUNTS DOWN TOO. THE
DEFORMATION REGION SHOULD PULL OUT OF OUR EAST AND SE COUNTIES VERY
EARLY THURSDAY MORNING...FOLLOWED BY RAPID AND DEEP LAYER DRYING
THROUGH THE COURSE OF THE DAY THURSDAY.

WITH PROSPECTS FOR SNOW...BELIEVE FWC IS TOO WARM. FAVORED MESO-ETA
AND MAV TEMPERATURES FOR TODAY.

AVN AND MRF SUGGEST A SIGNIFICANT SYSTEM TO AFFECT THE AREA LATE
SATURDAY INTO SUNDAY. MOST RECENT ECMWF EVEN SHOWS THIS. WILL NOT
MAKE CHANGES RIGHT NOW...OTHER THAN TO ADD CLOUDS. DAY SHIFT CAN
LOOK THINGS OVER. PRECIPITATION MAY HAVE TO BE ADDED.

.PAH...NONE.

In the hours before

Special weather statement, Feb 6, 5:10 AM CST, 1 hour 50 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-061710-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
510 AM CST WED FEB 6 2002

...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA...

THREATS...
SNOW ACCUMULATIONS APPEAR LIKELY TODAY INTO TONIGHT ACROSS THE FOUR
STATE REGION.

DISCUSSION...
A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS OKLAHOMA INTO
ARKANSAS TODAY...AND THEN INTO MIDDLE TENNESSEE BY THURSDAY
MORNING. LIGHT SNOW WILL CONTINUE TO EXPAND ACROSS THE REGION
TODAY...WELL IN ADVANCE OF THE STORM. LIGHT SNOW AND FLURRIES WILL
CONTINUE OFF AND ON THROUGH TONIGHT...AS THE SYSTEM PASSES JUST TO
OUR SOUTH. BEFORE ALL IS SAID AND DONE...1 TO PERHAPS 2 INCHES IS
EXPECTED TO ACCUMULATE ACROSS PORTIONS OF SOUTHEAST MISSOURI AND
FAR WESTERN KENTUCKY. AN INCH OR LESS IS EXPECTED ACROSS SOUTHERN
ILLINOIS INTO SOUTHWEST INDIANA...AND ACROSS THE PENNYRILE REGION OF
WEST KENTUCKY AS WELL. THE SNOW MAY MIX WITH OR OCCASIONALLY CHANGE
TO RAIN EAST OF THE LAKES...WHICH MAY SERVE TO HOLD BACK
ACCUMULATIONS JUST A BIT.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
ADDITIONAL INFORMATION ON THIS POTENTIAL WINTER WEATHER SITUATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Posey

When
February 6, 7:00 AM CST to February 11, 1:00 PM CST
Where
Posey forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.022, -87.868 (the zone’s center; the record gives no point)

The Wabash River rose above flood stage at New Harmony in response to heavy rain at the end of January. The river crested about one half foot above the 15-foot flood stage, causing minor flooding of low-lying mainly agricultural areas.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, February 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5282887.